MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ARTICULEZE M HEAD 36MM +15.5; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US ARTICULEZE M HEAD 36MM +15.5; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Model Number 1365-55-000
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Fatigue (1849); Foreign Body Reaction (1868); Necrosis (1971); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Dizziness (2194); Distress (2329); Ambulation or Postural Difficulties (2544); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Pinnacle poly on metal medical record received.After review of the medical records the patient was revised to address pain, difficulty with function mobility, metallosis, polyethylene wear, tear, trunnionosis and high level of metal ions in his blood.Operative note reported some fluid, black tissue that was removed.There was significant trunnionosis.Synovium was removed approx.30 minutes.Doi: (b)(6) 2011, dor: (b)(6) 2020 left hip.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary
=
> no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot
=
> per legacy complaint (b)(4), a previous device history record (dhr) review did not reveal any related manufacturing deviations or anomalies.H10 additional narrative: added: h6 clinical symptoms code: appropriate term/code not available (e2402) used to capture blood heavy metal increased.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h6: appropriate term / code not available (e2402) is utilized to capture blood heavy metal increased.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Litigation alleges pain, loss of balance, dizziness, difficulty walking, stomach upset, deterioration and failure of the product, elevated metal ions, abrasion of the metal on metal components with the bearing causing metal debris in the body, tissue dehiscence, necrosis, hypertrophic scarring, antalgia, lumbar strain, fatigue, limited adl and emotional distress.Doi: (b)(6) 2011; dor: (b)(6) 2020; unknown hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot: per legacy complaint (b)(4), a previous device history record (dhr) review did not reveal any related manufacturing deviations or anomalies.

Brand Name
ARTICULEZE M HEAD 36MM +15.5
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY INT'L LTD. 8010379
st anthonys road
leeds LS11 8 DT
UK   LS11 8 DT
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key12631208
Report Number1818910-2021-22708
Device Sequence Number6629325
Product Code LPH
UDI-Device Identifier10603295033998
UDI-Public10603295033998
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K120599
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2013
Device Model Number1365-55-000
Device Catalogue Number136555000
Device Lot Number2714962
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2021
Supplement Date Received by Manufacturer12/22/2021
01/04/2022
02/14/2022
Initial Report FDA Received Date10/14/2021
Supplement Report FDA Received Date12/28/2021
01/17/2022
02/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/21/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
56X 36 POLY LINER.; AML LG STATURE 16.5MM.; ARTICULEZE M HEAD 36MM +15.5.; PINNACLE 300 ACET CUP 56MM.; 56X 36 POLY LINER; AML LG STATURE 16.5MM; ARTICULEZE M HEAD 36MM +15.5; PINNACLE 300 ACET CUP 56MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale